Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 291, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 12, 2011, 11:22 AM EDT for Johnston County, Wayne County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 11:22 AM EDT (15:22 UTC)
- Expired
- Aug 12, 2011, 12:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wayne County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
353
WUUS52 KRAH 121522
SVRRAH
NCC101-191-121615-
/O.NEW.KRAH.SV.W.0291.110812T1522Z-110812T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1122 AM EDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
WESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1215 PM EDT
* AT 1119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GRANTHAM...OR 13 MILES NORTHWEST OF MOUNT
OLIVE...MOVING NORTHEAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GRANTHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3521 7818 3523 7824 3529 7831 3527 7837
3529 7841 3554 7827 3540 7798
TIME...MOT...LOC 1523Z 215DEG 4KT 3531 7825
$$
VINCENT4 follow-up statements
573
WWUS52 KRAH 121533
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1133 AM EDT FRI AUG 12 2011
NCC101-191-121615-
/O.CON.KRAH.SV.W.0291.000000T0000Z-110812T1615Z/
JOHNSTON NC-WAYNE NC-
1133 AM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR WEST CENTRAL WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GRANTHAM...OR 13 MILES NORTHWEST OF MOUNT OLIVE...MOVING NORTHEAST AT
5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PRINCETON...PINE LEVEL
AND MAR-MAC.
LARGE HAIL CAN DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3521 7818 3523 7824 3529 7831 3527 7837
3529 7841 3554 7827 3540 7798
TIME...MOT...LOC 1533Z 213DEG 5KT 3533 7824
$$
VINCENT569
WWUS52 KRAH 121547
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 AM EDT FRI AUG 12 2011
NCC101-191-121615-
/O.CON.KRAH.SV.W.0291.000000T0000Z-110812T1615Z/
JOHNSTON NC-WAYNE NC-
1147 AM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR WEST CENTRAL WAYNE AND SOUTHERN JOHNSTON COUNTIES...
AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GRANTHAM...OR 13 MILES NORTHWEST OF MOUNT OLIVE...MOVING NORTHEAST AT
5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...PRINCETON.
LARGE HAIL CAN DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3521 7818 3523 7824 3529 7831 3527 7837
3529 7841 3552 7822 3541 7800
TIME...MOT...LOC 1547Z 218DEG 4KT 3533 7823
$$
VINCENT741
WWUS52 KRAH 121600
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1200 PM EDT FRI AUG 12 2011
NCC101-191-121615-
/O.CON.KRAH.SV.W.0291.000000T0000Z-110812T1615Z/
JOHNSTON NC-WAYNE NC-
1200 PM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR WEST CENTRAL WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GRANTHAM...OR 12 MILES NORTHWEST OF MOUNT OLIVE...MOVING NORTHEAST AT
5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
THE SEVERE THUNDERSTORM WILL REMAIN NEARLY STATIONARY ALONG THE
WAYNE AND JOHNSTON COUNTY BORDER NEAR GRANTHAM.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3530 7834 3532 7839 3550 7824 3538 7802
3521 7818 3523 7824 3529 7831
TIME...MOT...LOC 1559Z 205DEG 3KT 3533 7820
$$
VINCENT093
WWUS52 KRAH 121608
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1208 PM EDT FRI AUG 12 2011
NCC101-191-121618-
/O.EXP.KRAH.SV.W.0291.000000T0000Z-110812T1615Z/
JOHNSTON NC-WAYNE NC-
1208 PM EDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WAYNE AND
SOUTHEASTERN JOHNSTON COUNTIES EXPIRES AT 1215 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3530 7834 3532 7839 3550 7824 3538 7802
3521 7818 3523 7824 3529 7831
TIME...MOT...LOC 1608Z 205DEG 3KT 3534 7820
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:48 AM EDT, 34 minutes earlier.
Area forecast discussion, Aug 12, 10:48 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1048 AM EDT FRI AUG 12 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL EXTEND SOUTH INTO CENTRAL NC TODAY THEN SHIFT OFFSHORE SATURDAY. THE RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW A STALLED SURFACE BOUNDARY OVER SOUTH CAROLINA TO RETURN NORTH AS A WARM FRONT SATURDAY NIGHT. A COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM FRIDAY... 14Z SFC ANALYSIS SHOWED 1020 MB HIGH PRESSURE CENTERED OVER PA... WITH A SFC RIDGE AXIS EXTENDING SOUTH INTO VA AND PORTIONS OF NC. A WEAK (1013 MB) SFC LOW WAS CENTERED IN EASTERN GA...ALONG A STALLED FRONT. AN INVERTED SFC TROUGH EXTENDED NORTH INTO CENTRAL NC. ALOFT...AT 14Z A ROBUST H25 SHORTWAVE WAS LOCATED OVER THE WESTERN VA/WV MOUNTAINS EXTENDING SOUTHWEST INTO TN...MOVING SOUTHEAST TOWARD CENTRAL VA/NC. TEMPERATURES TODAY/TONIGHT: 1000-850 MB THICKNESSES ARE PROGGED AT 1410-1420 METERS THIS AFTERNOON...SIMILAR TO YESTERDAY. A FAIR AMOUNT OF MID-LEVEL CLOUD COVER WILL BE PRESENT IN ADVANCE OF THE AFOREMENTIONED SHORTWAVE... ALONG WITH CONVECTIVE DEBRIS FROM ISOLD CONVECTION ALREADY DEVELOPING THIS MORNING...AND THERE WILL LIKELY BE A SMALL IMPACT ON HIGH TEMPS IN LOCATIONS WHERE CLOUD COVER IS MORE PERSISTENT. WILL FCST HIGHS RANGING FROM THE UPPER 80S TO LOWER 90S...SIMILAR TO YESTERDAY. GIVEN A SOUTH/SE LOW LEVEL RETURN FLOW ON THE BACKSIDE OF THE SURFACE HIGH MOVING OFFSHORE THE MID-ATLANTIC...EXPECT LOWS IN THE UPPER 60S TO LOWER 70S. CONVECTION TODAY/TONIGHT: W/REGARD TO INSTABILITY...14Z SPC MESOANALYSIS SHOWED 500-1000 J/KG OF MLCAPE OVER THE COASTAL PLAIN AND WESTERN PIEDMONT. AS OF 14Z... SFC DEWPOINTS CONTINUE TO RISE INTO THE UPPER 60S TO LOWER 70S... AND MID-LEVEL LAPSE RATES WERE ON THE ORDER OF ~6C/KM. FCST SOUNDINGS SHOW DEWPOINTS MIXING OUT INTO THE LOWER 60S THIS AFTERNOON AT ALL LOCATIONS...WITH A MAX OF 500-1500 J/KG MLCAPE DURING PEAK HEATING. HOWEVER...IF SFC DEWPOINTS REMAIN IN THE UPPER 60S TO LOWER 70S...MLCAPE VALUES OF 1500-2500 J/KG WILL BE POSSIBLE. W/REGARD TO LIFT...IN THE LOWER LEVELS...A FEW INVERTED SFC TROUGHS WERE NOTED ACROSS CENTRAL NC...ONE JUST WEST OF THE TRIANGLE AND ANOTHER IN THE COASTAL PLAIN. ALOFT...A ROBUST H25 SHORTWAVE WILL CROSS CENTRAL NC FROM THE NW LATE THIS MORNING THROUGH MID AFTERNOON...WITH CENTRAL NC IN THE RIGHT ENTRANCE REGION OF AN H3 JET THROUGH EARLY AFTERNOON. ADDITIONAL H25 SHORTWAVE ENERGY IS EXPECTED TO CROSS THE AREA FROM THE WEST OVERNIGHT. GIVEN FORCING IN BOTH THE LOWER/UPPER LEVELS AND AN UNSTABLE AIRMASS IN PLACE...WILL INCREASE PRECIP CHANCES TO 30-40% ACROSS THE ENTIRE AREA FROM LATE MORNING THROUGH MID-AFTERNOON. ONE THE AFOREMENTIONED H25 WAVE CROSSES THROUGH CENTRAL NC THIS AFTERNOON THERE MAY BE A LULL IN ACTIVITY IN ASSOC/W SUBSIDENCE IN THE WAKE OF THIS FEATURE... HOWEVER...THIS MAY BE SHORT-LIVED AS BOTH THE GFS/NAM/RUC INDICATE ADDITIONAL H25 SHORTWAVE ENERGY MOVING INTO THE AREA FROM THE WEST AFTER 00Z. WILL INDICATE CHANCE POPS OVERNIGHT AS WELL. SEVERE THREAT: CONVECTION THIS MORNING IN NORTHEAST WAKE AND FRANKLIN/NASH COUNTIES HAS ALREADY BEEN CLOSE TO SEVERE...WITH 60-68 DBZ ECHOES AS HIGH AS 20 KFT AND SIGNS OF MID-LEVEL ROTATION. THE SEVERE THREAT TODAY APPEARS GREATEST THROUGH EARLY AFTERNOON WHEN 0-6 KM BULK SHEAR VALUES WILL BE IN THE 30-40 KT RANGE AND UPPER LEVEL LIFT WILL BE MAXIMIZED IN ASSOC/W THE APPROACHING H25 WAVE AND THE RIGHT ENTRANCE REGION OF AN 85 KT JET MAX OVER KWAL. THE PRIMARY THREAT WILL BE DAMAGING WINDS (1000-1300 J/KG DCAPE) AND QUARTER SIZE HAIL (WBZ ~12 KFT). THE SEVERE THREAT LATER TODAY IS LESS CLEAR GIVEN THAT DEEP LAYER SHEAR IS EXPECTED TO DECREASE AND THE RIGHT ENTRANCE REGION OF THE AFOREMENTIONED JET SHIFTS INTO EASTERN NC AND EVENTUALLY OFFSHORE...HOWEVER...AS LONG AS DEEP CONVECTION IS PRESENT AND DCAPE VALUES PERSIST OVER 1000 J/KG...A DAMAGING WIND THREAT CANNOT BE RULED OUT. -VINCENT && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 310 AM FRIDAY... SATURDAY...LOW LEVEL RETURN FLOW OFF THE ATLANTIC WILL CONTINUE SATURDAY INTO SATURDAY NIGHT WITH BEST MOISTURE TRANSPORT ACROSS THE SOUTHERN AND WESTERN COUNTIES. EXPECT CONSIDERABLE CLOUDINESS TO START THE DAY ESPECIALLY ACROSS THE WEST HALF. A WEAK MID LEVEL TROUGH LIFTING NE SHOULD TRIGGER A FEW SHOWERS AND T-STORMS...ESPECIALLY DURING THE HEAT OF THE DAY WITH THE BEST COVERAGE WHERE MOISTURE MOST PLENTIFUL (WEST AND SOUTH). PLAN TO KEEP POPS BELOW 50 PERCENT BUT COULD SEE THE NEED FOR A HIGHER POP OVER THE SW HALF...ESPECIALLY IF THE MID LEVEL TROUGH IS SHARPER THAN PREDICTED. TEMPS SATURDAY HIGHLY DEPENDENT ON THE OPAQUENESS OF CLOUD COVERAGE. BETTING ON AT LEAST PARTLY SUNNY SKIES THOUGH POTENTIAL FOR OVERCAST SKIES TO PERSIST ALL DAY OVER THE WESTERN THIRD OF THE CWA WHERE MAX TEMPS MAY END UP BEING 3-4 DEGREES COOLER THAN FORECAST. MAX TEMPS MID 80S NW TO NEAR 90 SE. SATURDAY NIGHT...APPROACH OF DEEPENING MID-UPPER LEVEL TROUGH WILL SERVE TO ENHANCE MOISTURE TRANSPORT OVER THE REGION. BEST DYNAMICS ALOFT WILL STILL BE WEST OF CENTRAL NC...BUT EXPECT TO SEE AN INCREASE IN SHOWER COVERAGE OVERNIGHT SATURDAY NIGHT INTO EARLY SUNDAY. TIMING THIS MODEL RUN A LITTLE SLOWER THAN PREVIOUS SO HAVE DELAYED ONSET OF LIKELY POPS A FEW HOURS. MIN TEMPS UPPER 60S TO AROUND 70. -WSS SUNDAY AND SUNDAY NIGHT... A SHORTWAVE CURRENTLY OVER EASTERN MONTANA WILL DIG SOUTHEAST ACROSS THE MIDWEST SATURDAY AND TOWARD THE MID ATLANTIC COAST BY SUNDAY...FORMING AN ANOMALOUSLY DEEP (FOR THE SEASON) UPPER TROUGH. ONGOING CONVECTION FROM UPSTREAM OVER THE TN VALLEY SATURDAY EVENING SHOULD BE CROSSING THE APPALACHIANS OVERNIGHT INTO SUNDAY MORNING. MODELS CONTINUE TO INDICATE THE CONVECTION WILL LIKELY MOVE OUT AHEAD OF THE COLD FRONT...WHICH SHOULD JUST BE APPROACHING CENTRAL TN/KY SUNDAY MORNING. WEAK INSTABILITY AND SEPARATION FORM DEEPER FORCING SHOULD CAUSE CONVECTION TO INITIALLY WEAKEN EAST OF MOUNTAINS...BUT STRENGTHENING LOW LEVEL THETA E ADVECTION FROM THE SOUTH AND PWS APPROACHING 2 INCHES SHOULD CAUSE DECENT DESTABILIZATION SUNDAY AFTERNOON. WILL TRANSITION LIKELY POPS IN THE WEST SUNDAY MORNING ACROSS THE ENTIRE CWA DURING THE AFTERNOON. THEN... AS THE MID/UPPER LEVEL TROUGH BEGINS TO CLOSE OFF OVER THE OHIO VALLEY...EXPECT A DRY PUNCH TO PUSH SOUTHWEST TO NORTHEAST ACROSS THE CWA SUNDAY AFTERNOON. HOWEVER..WILL KEEP POPS HIGH INTO SUNDAY EVENING AS THE COMBINATION OF DRYING ALOFT AND ARRIVAL OF DPVA FROM UPPER WAVE MAY LEAD TO DESTABILIZATION VIA POTENTIAL INSTABILITY. THUS...THERE MAY BE REDEVELOPMENT ALONG THE FRONT SUNDAY EVENING...AND IF THIS OCCURS...INCREASING DEEP LAYER SHEAR WITH THE UPPER TROUGH MAY HELP MAINTAIN A SEVERE THREAT INTO SUNDAY NIGHT. CONVECTION WILL MAKE THE TEMP FORECAST SUNDAY TRICKY AS WARM ADVECTION WILL BE OFFSET BY CLOUD COVER AND PRECIP. WILL KEEP TEMPS PRETTY MUCH AS ADVERTISED...83-88..BUT MAY SEE SOME BREAKS IN CLOUD COVER EXTRA HEATING IN THE SOUTHWEST CWA DURING THE AFTERNOON IF DRY AIR ALOFT DOES INDEED RACE IN. LOWS SUNDAY NIGHT 65-70. -SMITH && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 AM FRIDAY... RECENT MODEL RUNS HAVE SLOWED THE PROGRESSION OF THE UPPER LEVEL TROUGH...AND SUBSEQUENTLY THE COLD FRONT ACROSS NC....AS THE TROUGH DEVELOPS INTO A CLOSED LOW OFF THE DELMARVA. BASED ON THIS...THE COLD FRONT MAY BE OVER THE COASTAL PLAIN MONDAY AS THE CORE OF THE UPPER LOW MIGRATES ACROSS THE AREAS. WILL INCLUDE A CHANCE POPS FOR INSTABILITY DRIVEN SHOWERS AND STORMS...MAINLY EAST...MONDAY AFTERNOON. THEN AS THE UPPER TROUGH SLOWLY WEAKENS AND MIGRATES EAST...A SECOND BUT WEAKER TROUGH IS FORECAST TO MOVE OFF THE UPPER RIDGE AND REESTABLISH SOME FORM OF WEAK TROUGHING OVER THE EASTERN US. THUS...TEMPS THROUGH THE PERIOD WILL GENERALLY RUN AT OR ONLY SLIGHTLY ABOVE NORMAL AS NC REMAINS ON THE EASTERN FRINGE OF THE UPPER RIDGE. FORCING FOR CONVECTION LOOKS RATHER WEAK UNTIL THE NEXT TROUGH ARRIVES LATE IN THE WEEK. && .AVIATION /11Z FRIDAY THROUGH TUESDAY/... AS OF 130 AM FRIDAY... VFR CONDITIONS WILL CONTINUE ACROSS CENTRAL NC THROUGH THIS EVENING. THE ONLY EXCEPTION WILL BE MVFR CEILINGS/VISIBILITY IN THE VICINITY OF ISOLATED OR SCATTERED SHOWERS AND T-STORMS THAT WILL DEVELOP LATER TODAY. THE FAVORED AREAS FOR CONVECTIVE DEVELOPMENT APPEAR TO BE NEAR THE SOUTH CAROLINA BORDER IN PROXIMITY TO A STALLED BOUNDARY...AND NEAR THE VIRGINIA BORDER WHERE A WEAK MID LEVEL TROUGH EXISTS. FOR NOW WILL MENTION CB LATER TODAY IN THE FAYETTEVILLE AREA BUT REFRAIN FROM MENTIONING ELSEWHERE. LOW LEVEL ELY FLOW TODAY WILL BECOME SLY LATE TONIGHT INTO SATURDAY. THIS SLY FLOW WILL ADVECT LOW LEVEL MOISTURE WHICH WILL INCREASE THE PROBABILITY OF STRATUS AND ASSOCIATED MVFR/IFR CEILINGS BY DAYBREAK SATURDAY ESPECIALLY IN THE TRIAD VICINITY AS WELL AS KFAY. AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL AFFECT THE REGION SATURDAY NIGHT THROUGH MONDAY. THIS WEATHER SYSTEM WILL CAUSE PERIODS OF SHOWERS AND T-STORMS WITH EXTENDED PERIODS OF SUB-VFR CEILINGS PROBABLE SATURDAY NIGHT THROUGH EARLY MONDAY. A RETURN TO VFR CONDITIONS IS EXPECTED BY TUESDAY AS HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...VINCENT SHORT TERM...WSS/SMITH LONG TERM...SMITH AVIATION...WSS
Hazardous weather outlook, Aug 12, 4:16 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 416 AM EDT FRI AUG 12 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 416 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT.
In the hours before
Special weather statement, Aug 12, 9:23 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT FRI AUG 12 2011
NCZ027-121430-
NASH-
923 AM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH COUNTY THROUGH 1030 AM
EDT...
AT 923 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NASHVILLE...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DORTCHES...AND...RED
OAK.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3602 7776 3591 7781 3583 7793 3593 7807
3616 7791 3615 7789 3614 7778 3615 7774
3613 7772 3615 7771 3614 7770 3611 7770
TIME...MOT...LOC 1323Z 223DEG 7KT 3596 7793
VINCENTSpecial weather statement, Aug 12, 10:08 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1008 AM EDT FRI AUG 12 2011
NCZ026-027-041-121500-
FRANKLIN-NASH-WAKE-
1008 AM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...NORTHEASTERN WAKE...
AND FRANKLIN COUNTIES THROUGH 1100 AM EDT...
AT 1006 AM EDT...DOPPLER RADAR INDICATED DEVELOPING STRONG
THUNDERSTORMS FROM NEAR ROLESVILLE TO LOUISBURG...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CASTALIA...BUNN...
SPRING HOPE.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3617 7798 3619 7797 3619 7793 3615 7789
3614 7778 3615 7774 3613 7772 3615 7770
3584 7785 3584 7790 3577 7807 3582 7826
3587 7828 3588 7837 3599 7852 3616 7833
3621 7804
TIME...MOT...LOC 1406Z 264DEG 13KT 3608 7821
MWSSpecial weather statement, Aug 12, 11:09 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EDT FRI AUG 12 2011
NCZ042-078-121545-
JOHNSTON-WAYNE-
1109 AM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND JOHNSTON COUNTIES
THROUGH 1145 AM EDT...
AT 1108 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANTHAM...OR ABOUT 13 MILES NORTHWEST OF MOUNT OLIVE...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRANTHAM.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3521 7820 3523 7824 3529 7831 3527 7835
3532 7840 3552 7816 3534 7796
TIME...MOT...LOC 1508Z 228DEG 7KT 3531 7825
VINCENTLocal storm report, Aug 12, 11:17 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1117 AM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HAIL 3 WSW BUNN 35.94N 78.29W
08/12/2011 E0.75 INCH FRANKLIN NC PUBLIC
DIME SIZED HAIL
&&
EVENT NUMBER RAH1101164
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:23 AM EDT | Special Weather Statement | RAH | Nash | 67 min |
| Aug 12, 10:08 AM EDT | Special Weather Statement | RAH | Franklin, Nash | 52 min |
| Aug 12, 10:43 AM EDT | Severe Thunderstorm Warning | RAH | Franklin | 47 min |
| Aug 12, 10:57 AM EDT | Areal Flood Advisory | RAH | Franklin, Nash, Wake | 93 min |
| Aug 12, 11:09 AM EDT | Special Weather Statement | RAH | Wayne | 36 min |
| Aug 12, 11:40 AM EDT | Special Weather Statement | RAH | Wilson | 50 min |
| Aug 12, 11:52 AM EDT | Special Weather Statement | RAH | Franklin | 53 min |
| Aug 12, 11:53 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 2 hr |
| Aug 12, 12:21 PM EDT | Special Weather Statement | RAH | Wilson | 39 min |
| Aug 12, 12:31 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 44 min |
| Aug 12, 12:38 PM EDT | Flash Flood Warning | RAH | Johnston, Wayne | 85 min |
| Aug 12, 12:53 PM EDT | Special Weather Statement | RAH | Wayne | 22 min |
| Aug 12, 12:58 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 31 min |
| Aug 12, 1:39 PM EDT | Special Weather Statement | RAH | Harnett | 66 min |
| Aug 12, 3:10 PM EDT | Special Weather Statement | RAH | Chatham | 50 min |
| Aug 12, 3:31 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore | 59 min |
| Aug 12, 3:49 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 110 min |
| Aug 12, 4:02 PM EDT | Flash Flood Warning | RAH | Anson, Stanly | 87 min |
| Aug 12, 4:31 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Aug 12, 4:36 PM EDT | Special Weather Statement | RAH | Orange | 39 min |
| Aug 12, 4:44 PM EDT | Special Weather Statement | RAH | Randolph | 61 min |
| Aug 12, 4:57 PM EDT | Special Weather Statement | RAH | Scotland | 63 min |
| Aug 12, 4:58 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Orange, Randolph | 108 min |
| Aug 12, 5:06 PM EDT | Areal Flood Advisory | RAH | Scotland | 2 hr |
| Aug 12, 5:19 PM EDT | Special Weather Statement | RAH | Orange | 56 min |
| Aug 12, 5:23 PM EDT | Special Weather Statement | RAH | Alamance | 52 min |
| Aug 12, 5:36 PM EDT | Flash Flood Warning | RAH | Richmond, Scotland | 85 min |
| Aug 12, 5:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Aug 12, 5:55 PM EDT | Areal Flood Advisory | RAH | Guilford | 24 min |
| Aug 12, 6:16 PM EDT | Flash Flood Warning | RAH | Guilford | 71 min |
| Aug 12, 6:31 PM EDT | Special Weather Statement | RAH | Person | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.